Alert archive / Louisiana / Flash Flood Warnings in 2004

Flash Flood Warning 23, NWS Shreveport, LA

June 30, 2004Natchitoches Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Jun 30, 2004, 7:20 PM CDT for Natchitoches Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2004, 7:20 PM CDT (00:20 UTC)
Expired
Jun 30, 2004, 11:15 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Natchitoches Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 638 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
638 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 010021
FFWSHV
LAC069-010415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 PM CDT WED JUN 30 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWEST LOUISIANA

* UNTIL 1115 PM CDT

* AT 720 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER        
  RADAR INDICATED HEAVY RAIN FROM THUNDERSTORMS ACROSS               
  NATCHITOCHES PARISH...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING THAT WILL BE AFFECTED INCLUDE BUT ARE     
  NOT LIMITED TO CAMPTI...NATCHITOCHES...                            
  PROVENCAL...CLOUTIERVILLE...MELROSE AND DERRY.

RADAR ESTIMATES OF UP TO 3 TO 5 INCHES HAVE FALLEN IN THE PAST 24 
HOURS OVER THE SOUTHERN HALF OF THE PARISH...WITH ADDITIONAL 
RAINFALL AMOUNTS OF 1 TO 2 ARE POSSIBLE IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
UNTIL 1115 PM CDT.

LAT...LON 3176 9341 3174 9331 3161 9330 3157 9321
      3142 9320 3139 9313 3156 9282 3171 9300
      3203 9291 3183 9341

$$

20
1 follow-up statement
000 
WGUS74 KSHV 010225 CCA
FFSSHV
LAC069-010415-

FLASH FLOOD STATEMENT...CORRECTED FOR WRONG COUNTY CODING
NATIONAL WEATHER SERVICE SHREVEPORT LA
920 PM CDT WED JUN 30 2004

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NATCHITOCHES PARISH IN 
NORTH LOUISIANA UNTIL 1115 PM CDT...

AT 920 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
MODERATE RAIN CONTINUING TO FALL OVER MUCH OF NORTH LOUISIANA.   
OVER MOST OF NATCHITOCHES PARISH...RAINFALL RATES HAVE TAPERED OFF 
TO LESS THAN ONE INCH AN HOUR. HOWEVER...UP TO 830 PM...RAIN WAS 
FALLING AT A RATE OF 1 TO 2 INCHES PER HOUR. UP TO 3 TO 4 INCHES OF 
RAINFALL HAS FALLEN IN THE PAST 3 HOURS ACROSS THE SOUTHERN PORTIONS 
OF THE PARISH.   

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY...ESPECIALLY AT NIGHT WHEN IT IS HARD TO SEE. THE WATER 
DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES 
CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 2:00 PM CDT, 5 hours 20 minutes earlier.

Area forecast discussion, Jun 30, 2:00 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CDT WED JUN 30 2004

.DISCUSSION...

WILL BE EXTENDING THE FLOOD WATCH TO INCLUDE ALL OF MY CWA OVERNIGHT
TONIGHT. OUR SOUTHERN AREAS STARTING TO HEAT UP WITH LAPS ANALYSIS
SHOWING CAPE VALUES APPROACHING 4000 J/KG. SEA BREEZE ACTIVITY LIFTING
NORTHWARD OUT OF SW LA/SE TX INTO AREAS WHICH HAVE RECEIVED LOCALLY
HEAVY RAINFALL OVER THE PAST 24 HRS. THE GOOD NEWS...IF THERE IS ANY...
IS THAT PRECIP ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR SHOULD
START TO DECREASE IN COVERAGE AND INTENSITY SHORTLY BEFORE MIDNIGHT...
BUT ACTIVITY SHOULD CONTINUE THROUGHOUT THE NIGHT ALONG AND NORTH OF
THE INTERSTATE 30 CORRIDOR OF NE TX/SE OK/SW AR...ESPECIALLY WITH
LOW LEVEL SOUTHWEST FLOW REMAINING NEAR 20-25 KTS OVERNIGHT. WILL LET
EVENING CREW CANCEL WATCH OR TRIM SOUTERN PORTIONS OF THE WATCH OUT
IF TRENDS WARRANT LATE TONIGHT SOUTH OF I-20.

MUCH ANTICIAPTED RIDGE AXIS ALREADY STARTING TO BUILD ACROSS THE
GREAT BASIN AND THIS WILL BRIEFLY SWITCH OUR FLOW TO NW THROUGH THE
UPCOMING WEEKEND. ETA WANTS TO GENERATE A WEAK MCS OVERNIGHT ACROSS
SW OK/NW TX AND MOVE IT DOWN THE RIVER IN THIS FLOW BY THU MORNING.
HAVE WENT SLIGHTLY HIGHER POPS ON THU NW OF I-30 CORRIDOR FOR THIS
SCENARIO...OTHERWISE HAVE CONTINUED SCATTERED POPS GOING FOR JUST
ONE MORE DAY AREAWIDE. NW FLOW DOES DRY US OUT SOMEWHAT WITH PRECIP
WATER VALUES APPROACHING OUR SUMMER NORMALS FOR THE HOLIDAY WEEKEND.
HAVE KEPT CHANCE POPS GOING ACROSS OUR NORTHERN TWO THIRDS FOR
SATURDAY DUE TO ITS VICINITY WITH THE UPPER TROUGH BUT HAVE CUT
POPS BACK TO JUST SLIGHT CHANCE VARIETY FOR THE 4TH. AFTER A POSSIBLE
DRY DAY MONDAY...HAVE GONE BACK TO AFTERNOON/EVENING VARIETY SLIGHT
CHANCE POPS FOR TUE/WED TO ACCOMADATE INCREASING SEABREEZE ACTIVITY
BY MIDWEEK.

PRELIMS TO FOLLOW...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  87  72  90 /  60  40  20  30
MLU  71  84  71  88 /  60  50  20  30
TXK  69  83  70  85 /  70  40  30  40
TYR  70  87  73  91 /  60  30  30  30
LFK  72  89  73  91 /  60  30  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH TONIGHT ALL ZONES.
LA...FLASH FLOOD WATCH TONIGHT ALL ZONES.
OK...FLASH FLOOD WATCH TONIGHT ALL ZONES.
TX...FLASH FLOOD WATCH TONIGHT ALL ZONES.

&&
Hazardous weather outlook, Jun 30, 12:00 PM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUN 30 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED JUN 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
UPPER LEVEL DISTURBANCES CROSSING THE AREA FROM THE SOUTHWEST WILL
INTERACT WITH THE VERY MOIST AIR MASS TO PRODUCE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
ALTHOUGH A FEW THUNDERSTORMS MAY BRIEFLY BE INTENSE ENOUGH TO
PRODUCE A DAMAGING WIND GUST...THE PRIMARY THREAT POSED BY THE
THUNDERSTORMS WILL BE HEAVY RAIN THAT MAY PRODUCE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
THE HOLIDAY WEEKEND. AT THIS TIME...IT APPEARS THE ORGANIZED SEVERE
WEATHER IS NOT LIKELY INTO THE MIDDLE OF NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 5:07 PM CDTFlash Flood WarningSHVOuachita4 hr

Nearby

Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.